MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF605B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, the revision surgery of shoulder was needed after infection of shoulder implant.It will be 2 stage revision.Post this revision the spacer has been left in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device was not returned for evaluation, but the reported event could be confirmed with provided evidence.A device inspection was not possible since the affected device was not returned for investigation.From the provided pictures taken in the operating room just after the devices explantation soiled devices, we can observe that the removed humeral stem has soft tissues/bone attached on its surface.No additional information could be observed.Since x-rays and pictures of the extracted implants soiled were provided, the opinion of a medical expert was sought and stated as follows: the implant components are all intact, well aligned and well-fixed to the bone.Evidence of good humeral stem component fixation is shown by the bone that is still attached to the humeral implant.Although we cannot prove the event from the x-rays, the medical information on one of the images shows that the aspirate the fluid that was taken out of the joint preoperatively with a needle contained staphylococcus lugdunensis, which is a bacterium that can cause serious bone and joint infections.Since staphylococcus lugdunensis can also cause endocarditis with a high mortality rate, i understand the aggressive treatment of implant removal of even well-fixed implants.The event is confirmed with proof positive culture of joint fluid showing s.Lugdunensis.The root cause is due to a patient condition which cannot be further specified due to the lack of relevant information.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.The root cause is due to a patient condition which cannot be further specified due to the lack of relevant information.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DG 82MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23208719
Report Number3000931034-2025-00529
Device Sequence Number9729427
Product Code KWS
UDI-Device Identifier03700434021592
UDI-Public03700434021592
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF605B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale